Dermatology Community
Painful skin irritation at the coccyx area
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Painful skin irritation at the coccyx area

Dear Dr. Kaur:

Thak you for your response to my question on 8/3/09 about a skin irritation that I have around the coccyx area.  Your response noted that it may be a Pilonidal Cyst. I went to the doctors last month when the area was very sore and terribly itchy.  I was informed that it was not a Pilonidal cyst it looked more like a skin rash/irritation due to the heat.

The bactroban did not help much, I keep the area clean and dry. with medicated powder and a paper towel and still the itching is terrible.  I now have the same painful itchy rash on the back of my knees.

I have been doing some research and am wondering if this could be Acanthosis Nigrican.  I am not a diabetic. If this is AN what would the treatment be?  The worst is the ITCHING.

Again, thank you so very much for your response.

LillianZ
Related Discussions
563773_tn?1374250139
Hello,
I can understand your concern.But you see,acanthosis nigricans presents as symmetrical, hyperpigmented, velvety plaques mostly in the folds of skin.It is not itchy and is characterized by hyperpigmentation.From the symptom that the lesion bleeds and becomes irritated,I would suggest you to get intertrigo ruled out. An intertrigo usually appears red and raw-looking, and may also itch, ooze, and be sore.

Pls keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics.Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps.For the itching pls take some over the counter antihistaminic like benadryl or Claritin.In case the symptoms persist then antifungals may be needed.Pls consult a dermatologist in that case.

I hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India